The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
I can judge this medication being successful due to fewer holes in my drywall and fewer injuries. I can't usually remember my seizures so I base them on others input and injuries from thrashing. I take 250mg, which seems to have cut down incidents to almost zero - major gratitude there.
I've been taking Lamictal for 3 years now. I haven't had a grand mal seizure since then. I was having seizures in my sleep and still think I do every once in a while but none during the day. I am lucky that I do feel a seizure coming on. The only problem is I'm very unbalanced and it's easy for me to trip. I also feel like I'm in a fog sometimes and my cognitive abilities like thinking clearly, number and word recall and multitasking is very affected.
16 users found this comment helpful.
I have been on Lamictal for 7 years and have not had any seizures. My seizures were caused by scar tissue from having a brain tumor removed. I started on Dilantin but the side effects were so bad I couldn't work so my neurologist started me on Lamictal. I didn't lose weight but I am frequently dizzy and definitely have cognitive and memory issues. I find I have to focus on tasks and don't multi-task effectively anymore. I wouldn't give this medicine up because it controls my seizures. I'm fortunate that my medical plan covers brand name but I have to pay more.
14 users found this comment helpful.
It will be 10 years in October that I've been taking Lamictal. I've been seizure FREE that long as well. I take 200mg at night and 200mg in the morning. I too experience memory loss and concentration. I feel as though my eyes don't move normally. Since my dosage was upped I find myself in slow motion. I also notice that I have a form of dyslexia. example: putting on my windshield wipers instead of my blinkers. another example is: when I'm speaking I might say into my sentence what I'm looking at. Talk about makes me feel stupid! I must add that I also take Zonagram which was causing me other side effects like depression and suicidal. After doctors lowered the Zonagram dose, depression and suicidal thoughts were gone but I gained weight.
13 users found this comment helpful.
My grandson has silent seizures and has been on Lamictal for about 3 years. He is 16 years old. He started off on a 100mg a day. He was increased to 200mg daily. His seizures has stopped but he has lost a lot of weight. I discussed this with his doctor and he said it wasn't the medication. I had already done some research and saw that it could be a side effect. He told me to take him to his family doctor. When I took him to his family doctor she said it was the Lamictal. He also has terrible acne, has a hard time concentrating, has a hard time expressing himself and has severe constipation to the point he has bowel incontinence. He has had several problems with anger issues. These symptoms started when they upped his medication.
25 users found this comment helpful.
I'd been having partial seizures every 2 weeks lasting a few days for about 3yrs before having a tonic-clonic seizure and finally agreeing to go on medication. I started on Keppra and the seizures came once a month for about a week, similar to a girl's period, and I became suicidal and uninterested in anything. About 2 yrs later I had another tonic-clonic seizure. Shortly after that I switched to Lamictal and am no longer suicidal but am still depressed and uninterested in anything and the seizure now come more frequently and randomly.
10 users found this comment helpful.
I have been on Lamictal for seven years (300 mg morning and 200 mg in the evening). I had been on Topamax before but my neurologist switched because of side effects. After the switch, my amount of seizures increased dramatically to about 5 per month and I was having them without any warning. It was as if I was not on any medication! I have always been controlled with medicines. The neurologist refused to believe it was from the Lamictal and kept saying it was because my body had to adjust to the change in medicine. After about 6 months, a doctor at a different hospital put me on Keppra in addition to the Lamictal. I have only had one seizure since.
34 users found this comment helpful.
I have been diagnosed with uncontrollable seizure disorder. I am 29 and have no prior seizure problems. They began when I was 27 for reasons my physicians cannot explain. I have no warning or recollection of them when they occur. In fact when I do have them, people around me tell me I just had a seizure and I never believe them. I don't have a warning such as a strange smell, taste, or feeling that a lot of people with seizure disorders experience. I was on Dilantin for 2 years and was still having seizures 3 to 4 times a month (which is a LOT). Recently (about 6 months ago) I was prescribed Lamictal (Lamotrigine) and have not had a seizure since. I recommend talking to your doctor about this medication. It really worked for me! Good luck.
52 users found this comment helpful.
I have been taking Lamictal for the past several months, with a maximum does of 500 mg/day (I was on 150/day, but that wasn't controlling my seizures). Unfortunately, the seizures have not stopped. I haven't missed a dose, yet they keep coming back. My seizures on Tegretol were so infrequent (1-2/year) and now they are much more frequent. Plus, it is giving me horrible acne on my face and chest. And strange itchiness on my skin now and again. Also, I cannot sleep well. Overall, I do not recommend this, but who knows, everyone is different.
28 users found this comment helpful.
I've been taking Lamictal for 7 months for seizures. It was prescribed by the Neurologist. One month after I started taking Lamictal, I suffered a stroke with an epilepsy attack. From day one, I told my doctor about all the stomach ache from taking Lamictal. She did not stop or changed the medication and now after having a biopsy to the stomach, it was found to be caused by Lamictal. I try to tell the doctor but she refuses to accept that Lamictal was causing my stomach aches. Lamictal is the only medication I am taking.
38 users found this comment helpful.
I have minor seizures and have only been taking this medication for 7 months. Everything seemed to be going well and then I started losing concentration at work. (I work at a 911 center). Any error that I make can be crucial. I thought I was just having moments of memory lapse and sometimes felt like my head was cloudy or moving slowly. It actually just occurred to me that it could be this medication.
43 users found this comment helpful.
I have dealt with seizures for 6 years. I started off with Depakote and changed over to Lamictal back in June. I started off with 100 mg split in 1/2, 50mg (morning and at night). Now I'm taking three pills in the morning and night 75 mg. I don't see that much of results. With Depakote I didn't experience seizures.
15 users found this comment helpful.
LOVE IT! I take 600mg a day. I don't think it causes the comprehension problems like Keppra, hard to tell though as taking both medicines at same time. If my medication has to be increased this will be the one. I can't increase Keppra anymore.
19 users found this comment helpful.
After having every allergic reaction in the book and experiencing every single side effect of Dilantin my doctor quickly switched me to Lamictal. I love it. Not one negative side effect to mention! If only it helped me lose weight! (P.S. My Petit seizures are well under control and I haven't had a grand mal since before I was medicated 6 years ago).
26 users found this comment helpful.
My neurologist used Lamictal effectively for over eight years for a diabetic seizure threshold. After one episode when my glucose was brought down too quickly, I had one seizure. To prevent another, he put me on low dosages until I received a pancreatic transplant and no longer have diabetes.
I've been taking Lamictal for 5 years now and am very pleased with it. I have experienced moderate to severe difficulties with cognitive function and memory on all other anti-epileptics. Lamictal has enabled me to reduce my carbamazapine intake to such a level that these difficulties are minimal and I am now doing very well at University. Unfortunately, while it has reduced my seizures to lower than ever before, it has not been able to stop them altogether.
51 users found this comment helpful.
I have had adverse reactions to five different medicines for seizures. I started taking Lamictal about 6 months ago and am very pleased. I have hardly any side effects at all. My only problem is that I dont have insurance because I am self employed, and Lamictal is very expensive. I am not sure if a generic is available for Lamictal. Lamictal has been a relief with minimal side effects.
35 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Dec 30th, 2013), Cerner Multum™ (updated Jan 17th, 2014), Wolters Kluwer™ (updated Mar 2nd, 2014) and others. To view content sources and attributions, refer to our editorial policy.